Document Detail


Peripheral neuropathy in lead-intoxicated sickle cell patients.
MedLine Citation:
PMID:  220532     Owner:  NLM     Status:  MEDLINE    
Abstract/OtherAbstract:
Peripheral neuropathy and hypertension caused by lead intoxication are reported in two children with sickle cell anemia. One child had generalized weakness in the initial occurrence and distal paralysis during a relapse two years later. The second child had foot and wrist drop. Both had slow peripheral nerve conduction velocities during the episodes. Chelation therapy was successful and resulted in a return of strength (over a period of several months) and a normalization of the blood pressures. Children with sickle cell anemia who are subjected to lead intoxication appear to be predisposed to peripheral nerve damage.
Authors:
C E Imbus; J Warner; E Smith; C H Pegelow; J P Allen; D R Powars
Publication Detail:
Type:  Case Reports; Journal Article    
Journal Detail:
Title:  Muscle & nerve     Volume:  1     ISSN:  0148-639X     ISO Abbreviation:  Muscle Nerve     Publication Date:    1978 Mar-Apr
Date Detail:
Created Date:  1979-07-16     Completed Date:  1979-07-16     Revised Date:  2004-11-17    
Medline Journal Info:
Nlm Unique ID:  7803146     Medline TA:  Muscle Nerve     Country:  UNITED STATES    
Other Details:
Languages:  eng     Pagination:  168-71     Citation Subset:  IM    
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Descriptor/Qualifier:
Anemia, Sickle Cell / complications*
Child
Child, Preschool
Edetic Acid / therapeutic use
Female
Humans
Hypertension / chemically induced*
Lead Poisoning / complications*,  drug therapy
Male
Paralysis / chemically induced
Peripheral Nervous System Diseases / chemically induced*
Chemical
Reg. No./Substance:
60-00-4/Edetic Acid

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine


Previous Document:  Sural nerve conduction study in the rat: a new technique for studying experimental neuropathies.
Next Document:  Lumbar plexus neuropathy resulting from retroperitoneal hemorrhage.